MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE 55MM; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE 55MM; GUIDE
Catalog Number 394.45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during removal surgery of a broken 5.0mm non-self-drilling schanz pin on (b)(6) 2018, after the staff set the tool properly, the femoral extractor tool's holding sleeves suddenly broke during removal.The parts that broke were the 55mm holding sleeve with the inside screw clamp and the 105mm holding sleeve with the inside screw clamp.These parts were attached to the guide pins located in the patient.The surgeon had no way to remove the clamp with the broken screw still inside the sleeve's hole.He decided to remove the guide pin completely with the broken clamp.They discarded all items in the waste bin during the surgery.There was a five (5) minute surgical delay.The surgery was finished with no further issues.The patient outcome is unknown.Concomitant device: guide pins (part: unknown, lot: unknown, quantity: 2).This report is for a holding sleeve 55mm.This is report 1 of 2 for (b)(4).

Brand Name
HOLDING SLEEVE 55MM
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8013700
Report Number2939274-2018-54655
Device Sequence Number16538785
Product Code FZX
UDI-Device Identifier10886982199737
UDI-Public(01)10886982199737
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number394.45
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2018
Initial Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight100